Alert archive / Minnesota / Fire Weather Watches in 2012
Fire Weather Watch 9, NWS Twin Cities, MN
NWS Twin Cities, MN issued this fire weather watch at Sep 30, 2012, 3:22 PM CDT for 21 counties in Minnesota. It took effect at Oct 1, 2012, 2:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 30, 2012, 3:22 PM CDT (20:22 UTC)
- In effect from
- Oct 1, 2012, 2:00 PM CDT
- Expired
- Oct 1, 2012, 3:41 AM CDT
- In force
- Issued by
- NWS Twin Cities, MN
All 21 counties
Blue Earth County, MN, Brown County, MN, Chippewa County, MN, Douglas County, MN, Faribault County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Nicollet County, MN, Pope County, MN, Redwood County, MN, Renville County, MN, Sibley County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Watonwan County, MN, Yellow Medicine County, MN
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2361 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
706 WWUS83 KMPX 302022 RFWMPX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 322 PM CDT SUN SEP 30 2012 ...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON AND EVENING FOR WESTERN AND SOUTHWESTERN MINNESOTA... .A DRY COLD FRONT WILL SWEEP THROUGH THE REGION FROM WEST TO EAST LATE TONIGHT THROUGH MONDAY. THE FRONT WILL REACH EASTERN MINNESOTA BY EARLY MONDAY MORNING...AND AREAS BEHIND THE FRONT WILL EXPERIENCE STRONG NORTHWEST WINDS DURING THE DAY. WESTERN AND SOUTHWESTERN MINNESOTA WILL EXPERIENCE RELATIVE HUMIDITY VALUES OF 20 TO 25 PERCENT...WHICH WILL BE COUPLED WITH NORTHWEST WINDS OF 20 TO 30 MPH. THE FIRE WEATHER WATCH IS VALID ALONG AND WEST OF A LINE FROM ABOUT ST. CLOUD...THROUGH MANKATO...TO JUST WEST OF ALBERT LEA. MNZ041-042-047>049-054>058-064>067-073>075-082-083-091-092-010430- /O.NEW.KMPX.FW.A.0009.121001T1900Z-121002T0000Z/ DOUGLAS-TODD-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-REDWOOD- BROWN-NICOLLET-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD...ST. CLOUD...MADISON...BENSON...MONTEVIDEO...WILLMAR... LITCHFIELD...GRANITE FALLS...OLIVIA...HUTCHINSON...GAYLORD... REDWOOD FALLS...NEW ULM...ST. PETER...ST. JAMES...MANKATO... FAIRMONT...BLUE EARTH 322 PM CDT SUN SEP 30 2012 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR STRONG WINDS...LOW HUMIDITY AND DRY FUELS FOR WESTERN AND SOUTHERN MINNESOTA... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A FIRE WEATHER WATCH FOR STRONG WINDS...LOW HUMIDITY AND DRY FUELS...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 041 DOUGLAS...FIRE WEATHER ZONE 042 TODD...FIRE WEATHER ZONE 047 STEVENS...FIRE WEATHER ZONE 048 POPE...FIRE WEATHER ZONE 049 STEARNS...FIRE WEATHER ZONE 054 LAC QUI PARLE...FIRE WEATHER ZONE 055 SWIFT...FIRE WEATHER ZONE 056 CHIPPEWA...FIRE WEATHER ZONE 057 KANDIYOHI... FIRE WEATHER ZONE 058 MEEKER...FIRE WEATHER ZONE 064 YELLOW MEDICINE... FIRE WEATHER ZONE 065 RENVILLE...FIRE WEATHER ZONE 066 MCLEOD... FIRE WEATHER ZONE 067 SIBLEY...FIRE WEATHER ZONE 073 REDWOOD... FIRE WEATHER ZONE 074 BROWN...FIRE WEATHER ZONE 075 NICOLLET... FIRE WEATHER ZONE 082 WATONWAN...FIRE WEATHER ZONE 083 BLUE EARTH...FIRE WEATHER ZONE 091 MARTIN AND FIRE WEATHER ZONE 092 FARIBAULT. * WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...MONDAY AFTERNOON AND EVENING. * RELATIVE HUMIDITY...AS LOW AS 26 PERCENT * IMPACTS...FIRES COULD BECOME FAST MOVING IN A SHORT PERIOD OF TIME DUE TO THE HIGH WINDS AND LOW HUMIDITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
1 follow-up statement
167 WWUS83 KMPX 010841 RFWMPX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 341 AM CDT MON OCT 1 2012 ...RED FLAG WARNING IN EFFECT FOR THIS AFTERNOON FOR WEST CENTRAL THROUGH SOUTH CENTRAL MINNESOTA... ...FIRE WEATHER WATCH IN EFFECT FOR TUESDAY AFTERNOON FOR WEST CENTRAL MINNESOTA... .A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR WEST CENTRAL THROUGH SOUTH CENTRAL MINNESOTA. THE WARNING IS ALONG AND WEST OF A LINE FROM STAPLES...THROUGH HUTCHINSON...TO JUST WEST OF ALBERT LEA. NORTHWEST WINDS WILL INCREASE TO AROUND 20 MPH TODAY ACROSS THE WARNING AREA IN THE WAKE OF A COLD FRONT. SOME GUSTS TO 30 MPH ARE LIKELY AS WELL. AS THE WIND INCREASES...RELATIVE HUMIDITY VALUES WILL LOWER TO BETWEEN 20 AND 25 PERCENT. THIS WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS. IN ADDITION...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR TUESDAY AFTERNOON FOR WEST CENTRAL MINNESOTA. THE FIRE WEATHER WATCH TUESDAY AFTERNOON IS ALONG AND WEST OF A LINE FROM MONTEVIDEO TO STAPLES. WINDS ARE FORECAST TO INCREASE FROM THE SOUTH TUESDAY AFTERNOON TO NEAR 20 MPH ALONG WITH RELATIVE HUMIDITY VALUES LOWERING TO 25 PERCENT OR LESS. THIS MAY LEAD TO CRITICAL FIRE WEATHER CONDITIONS. MNZ041-042-047-048-054>056-064-011645- /O.UPG.KMPX.FW.A.0009.121001T1900Z-121002T0000Z/ /O.NEW.KMPX.FW.W.0009.121001T1900Z-121002T0000Z/ /O.NEW.KMPX.FW.A.0010.121002T1900Z-121003T0000Z/ DOUGLAS-TODD-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA- YELLOW MEDICINE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD...MADISON...BENSON...MONTEVIDEO...GRANITE FALLS 341 AM CDT MON OCT 1 2012 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WEST CENTRAL THROUGH SOUTH CENTRAL MINNESOTA... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WEST CENTRAL MINNESOTA... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. RED FLAG WARNING TODAY... * AFFECTED AREA...FIRE WEATHER ZONE 041 DOUGLAS...FIRE WEATHER ZONE 042 TODD...FIRE WEATHER ZONE 047 STEVENS...FIRE WEATHER ZONE 048 POPE...FIRE WEATHER ZONE 054 LAC QUI PARLE...FIRE WEATHER ZONE 055 SWIFT...FIRE WEATHER ZONE 056 CHIPPEWA AND FIRE WEATHER ZONE 064 YELLOW MEDICINE. * WINDS...NORTHWEST 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...THIS AFTERNOON AND EVENING. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...FIRES COULD BECOME FAST MOVING IN A SHORT PERIOD OF TIME DUE TO THE HIGH WINDS AND LOW HUMIDITY. FIRE WEATHER WATCH TUESDAY... * AFFECTED AREA...FIRE WEATHER ZONE 041 DOUGLAS...FIRE WEATHER ZONE 042 TODD...FIRE WEATHER ZONE 047 STEVENS...FIRE WEATHER ZONE 048 POPE...FIRE WEATHER ZONE 054 LAC QUI PARLE...FIRE WEATHER ZONE 055 SWIFT...FIRE WEATHER ZONE 056 CHIPPEWA AND FIRE WEATHER ZONE 064 YELLOW MEDICINE. * WINDS...SOUTH 15 TO 20 MPH. * TIMING...TUESDAY AFTERNOON AND EVENING. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...FIRES COULD BECOME FAST MOVING IN A SHORT PERIOD OF TIME DUE TO THE HIGH WINDS AND LOW HUMIDITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ MNZ049-057-058-065>067-073>075-082-083-091-092-011645- /O.UPG.KMPX.FW.A.0009.121001T1900Z-121002T0000Z/ /O.NEW.KMPX.FW.W.0009.121001T1900Z-121002T0000Z/ STEARNS-KANDIYOHI-MEEKER-RENVILLE-MCLEOD-SIBLEY-REDWOOD-BROWN- NICOLLET-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT- INCLUDING THE CITIES OF...ST. CLOUD...WILLMAR...LITCHFIELD... OLIVIA...HUTCHINSON...GAYLORD...REDWOOD FALLS...NEW ULM... ST. PETER...ST. JAMES...MANKATO...FAIRMONT...BLUE EARTH 341 AM CDT MON OCT 1 2012 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WEST CENTRAL THROUGH SOUTH CENTRAL MINNESOTA... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 049 STEARNS...FIRE WEATHER ZONE 057 KANDIYOHI...FIRE WEATHER ZONE 058 MEEKER...FIRE WEATHER ZONE 065 RENVILLE...FIRE WEATHER ZONE 066 MCLEOD... FIRE WEATHER ZONE 067 SIBLEY...FIRE WEATHER ZONE 073 REDWOOD... FIRE WEATHER ZONE 074 BROWN...FIRE WEATHER ZONE 075 NICOLLET... FIRE WEATHER ZONE 082 WATONWAN...FIRE WEATHER ZONE 083 BLUE EARTH...FIRE WEATHER ZONE 091 MARTIN AND FIRE WEATHER ZONE 092 FARIBAULT. * WINDS...NORTHWEST 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...THIS AFTERNOON AND EVENING. * RELATIVE HUMIDITY...AS LOW AS 25 PERCENT. * IMPACTS...FIRES COULD BECOME FAST MOVING IN A SHORT PERIOD OF TIME DUE TO THE HIGH WINDS AND LOW HUMIDITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ RAH
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this fire weather watch went out at Sep 30, 12:49 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Sep 30, 12:49 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1249 PM CDT SUN SEP 30 2012 .UPDATED FOR 18Z AVIATION... && .DISCUSSION... SEVERAL FACTORS WILL INHIBIT WIDESPREAD PRECIPITATION ACROSS THE FA FOR THE NEXT FEW DAYS AS A STORM SYSTEM ACROSS THE SOUTHERN PLAINS...MOVES NORTHEAST ACROSS THE OHIO VALLEY BY MIDWEEK. A POWERFUL JET STREAM MOVING THROUGH BRITISH COLUMBIA EARLY THIS MORNING WILL DEVELOP A FRONTAL SYSTEM ACROSS THE NORTHERN PLAINS...AND MOVE IT THROUGH MOST OF THE UPPER MIDWEST BY LATE TONIGHT. HOWEVER...THE SYSTEM ACROSS THE SOUTHERN PLAINS WILL ACT TO SLOW THIS FRONT DOWN LATE TONIGHT...AND MAYBE EVEN STALLING IT ACROSS WESTERN WISCONSIN MONDAY AFTN. THERE IS ENOUGH UPPER LEVEL SUPPORT TO INDUCE A FEW SHOWERS ACROSS THE REGION...BUT DEEP MOISTURE IS LACKING. THEREFORE...A FEW HUNDREDTHS OF AN INCH IS THE BEST SCENARIO FOR THIS SYSTEM AT THE PRESENT TIME. TUE/WED WILL BE THE TRANSITIONS FROM A VERY MILD TYPE OF EARLY OCTOBER WEATHER...TO AN ABRUPT COLDER PATTERN BY THU...AND INTO NEXT WEEKEND. THIS PATTERN CHG HAS BEEN ADVERTISE IN PREVIOUS DISCUSSIONS...BUT THE AMT OF MOISTURE ASSOCIATED WITH THE SYSTEM REMAINS IN QUESTION. IN ADDITION...THE COLDEST AIR CONTINUES TO LAG BEHIND THIS PATTERN CHG WHICH IN PREVIOUS FORECAST HAD THE INTRODUCE OF A MIXTURE OF SNOW AND RAIN THU NIGHT. ALTHOUGH IT IS EARLY IN THE SEASON FOR THE FIRST SNOWFALL...THIS SYSTEM DOES HAVE THE POTENTIAL OF PRODUCING SNOWFALL ONCE THE COLDER AIR ARRIVES THURSDAY NIGHT. TOO MANY UNCERTAINTIES IN THE TRACK OF THIS SYSTEM...AND THE DEPTH OF THE MOISTURE TO CAUSE CONCERNS OF MEASURABLE SNOWFALL ACROSS THE UPPER MIDWEST. BUT...I WOULD NOT BE SURPRISED TO SEE A FEW INCHES OF SNOWFALL ACROSS THE ARROWHEAD REGION IF THIS SYSTEM SLOWS DOWN A BIT. AFT THU...MODELS DIVERGE ENOUGH TO KEEP ANY TYPE OF CONSISTENT PRECIPITATION PATTERN ON THE LOW SIDE. HOWEVER...THE COLDER AIR MASS WILL REMAIN. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && .AVIATION.../18Z TAF ISSUANCE/ HIGH PRESSURE WILL CONTINUE TO SHIFT EASTWARD AND A COLD FRONT WILL MOVE THROUGH THE REGION LATE TONIGHT FROM WEST TO EAST. WINDS WILL BE SOUTHERLY AHEAD OF THE FRONT...BUT WILL BECOME NORTH NORTHWESTERLY AFTER ITS PASSAGE WITH GUSTS NEAR 20KTS POSSIBLE MONDAY AFTERNOON. GIVEN THE DRY ATMOSPHERE...ANY PRECIP WILL BE LIGHT AND ISOLATED. KMSP...VFR CONDITIONS THROUGHOUT. WINDS WILL BE LIGHT TODAY...BUT SHOULD SHIFT NORTHWEST AS THE COLD FRONT MOVES THROUGH AROUND 11-12Z MONDAY MORNING. NOT ANTICIPATING MUCH IF ANY PRECIP...AND CLOUD BASES WILL REMAIN WILL INTO VFR CATEGORY. /OUTLOOK FOR KMSP/ TUESDAY...VFR. WINDS ESE AT 05KTS. WEDNESDAY...VFR. WINDS SW AT 10KTS. THURSDAY...MVFR WITH IFR/-SHRA POSSIBLE. WINDS SW AT 10KTS BECOMING NW AT 15KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JLT/JRB
Hazardous weather outlook, Sep 30, 1:19 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 119 PM CDT SUN SEP 30 2012 MNZ041-047-048-054>058-064>067-073>076-082>084-091>093-011830- DOUGLAS-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI- MEEKER-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-REDWOOD-BROWN- NICOLLET-LE SUEUR-WATONWAN-BLUE EARTH-WASECA-MARTIN-FARIBAULT- FREEBORN- 119 PM CDT SUN SEP 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ON MONDAY AFTERNOON ALONG THE MINNESOTA RIVER VALLEY DUE TO LOW HUMIDITY AND GUSTY NORTHWEST WINDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ042>045-049>053-059>063-068>070-077-078-085-WIZ014>016-023>028- 011830- TODD-MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-ISANTI- CHISAGO-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-CARVER-SCOTT- DAKOTA-RICE-GOODHUE-STEELE-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN- PEPIN-CHIPPEWA-EAU CLAIRE- 119 PM CDT SUN SEP 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. JRB
Nearby
Fire Weather Watches in Minnesota, 2012Every fire weather watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.